Applied Categorical Structures

, Volume 16, Issue 6, pp 723–733 | Cite as

Mal’cev Conditions Revisited

Article
  • 50 Downloads

Abstract

We characterize cosieves in locally presentable categories which are generated by a set of objects or are even principal. We apply our results to the category of algebraic theories where they are related to Mal’cev conditions dealt with in universal algebra.

Keywords

Sieve Locally presentable category Algebraic theory Mal’cev condition 

Mathematics Subject Classifications (2000)

18C10 08B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adámek, J., Lawvere, F.W., Rosický, J.: On the duality between varieties and algebraic theories. Algebra Universalis 49, 35–49 (2003)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Adámek, J., Rosický, J.: Locally Presentable and Accessible Categories. Cambridge University Press (1994)Google Scholar
  3. 3.
    Adámek, J., Rosický, J.: On injectivity in locally presentable categories. Trans. Amer. Math. Soc. 336, 785–804 (1993)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Baldwin, J.T., Bermann, J.: A model theoretic approach to Mal’cev conditions. J. Symbolic Logic 42, 277–288 (1977)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Borceux, F.: Handbook of Categorical Algebra, II. Cambridge University Press (1994)Google Scholar
  6. 6.
    Borceux, F., Bourn, D.: Mal’cev, protomodular, homological and semi-abelian categories. Kluwer (2004)Google Scholar
  7. 7.
    Bourn, D.: Fibration of points and congruence modularity. Algebra Universalis 52, 403–429 (2005)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Bourn, D.: Normal functors and strong protomodularity. Theory Appl. Categ. 7, 206–218 (2000)MATHMathSciNetGoogle Scholar
  9. 9.
    Bourn, D., Janelidze, G.: Characterization of protomodular varieties of universal algebras. Theory Appl. Categ. 11(2003), 143–147 (2003)MATHMathSciNetGoogle Scholar
  10. 10.
    Day, A.: A characterization of modularity for congruence lattices of algebras. Canad. Math. Bull. 12, 167–173 (1969)MATHMathSciNetGoogle Scholar
  11. 11.
    Grätzer, G.: Two Mal’cev-type theorems in universal algebra. J. Combin. Theory 8, 334–342 (1970)MATHCrossRefGoogle Scholar
  12. 12.
    Grothendieck, A.: Les dérivateurs. Chapitre XVIII, manuscript 1990, to appear at: http://www.math.jussieu.fr/~maltsin/groth/Derivateurs.html
  13. 13.
    Janelidze, G., Márki, L., Tholen, W.: Semi-abelian categories. J. Pure Appl. Algebra 168, 367-386 (2002)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Jónsson, B.: Algebras whose congruence lattices are distributive. Math. Scand. 21, 110–121 (1967)MATHMathSciNetGoogle Scholar
  15. 15.
    Jónsson, B.: Congruence varieties. Algebra Universalis 10, 355–394 (1980)MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Jónsson, B., Tarski, A.: Direct Decompositions Of Finite Algebraic Systems. Notre Dame Math. Lectures, Notre Dame, Indiana (1947)Google Scholar
  17. 17.
    Lawvere, F.W.: Functorial semantics of algebraic theories. Dissertation, Columbia University 1963; Reprints in Theory Appl. Categ. 5, 23–107 (2004)Google Scholar
  18. 18.
    Makkai, M., Paré, R.: Accessible categories: the foundation of categorical model theory. Cont. Math. 104, Amer. Math. Soc. viii, 176 (1989)Google Scholar
  19. 19.
    Mal’cev, A.I.: On the general theory of algebraic systems. Mat. Sb. N.S. 35, 3–20 (1954)MathSciNetGoogle Scholar
  20. 20.
    Neumann, W.: On Mal’cev conditions. J. Austral. Math. Soc. 17, 376–384 (1974)MATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Nešetřil, J., : A surprising permanence of old motivations (a not so rigid story). (2007) (preprint)Google Scholar
  22. 22.
    Rosický, J.: Accessible categories, saturation and categoricity. J. Symbolic Logic 62, 891–901 (1997)MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Rosický, J., Adámek, J., Borceux, F.: More on injectivity in locally presentable categories. Theory Appl. Categ. 10, 148–161 (2002)MATHMathSciNetGoogle Scholar
  24. 24.
    Taylor, W.: Characterizing Mal’cev conditions. Algebra Universalis 3, 351–395 (1973)MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Trnková, V., Barkhudaryan, A.: Some universal properties of the category of clones. Algebra Universalis 47, 239–266 (2002)MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Ursini, A.: On subtractive vatieties I. Algebra Universalis 31, 204-222 (1994)MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Wille, R.: Kongruenzklassengeometrien. Lect. Notes in Math., vol. 113. Springer-Verlag (1970)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2007

Authors and Affiliations

  1. 1.Laboratoire de Mathématiques Pures et AppliquéesUniversité du LittoralCalaisFrance
  2. 2.Department of Mathematics and Statistics, Faculty of SciencesMasaryk UniversityBrnoCzech Republic

Personalised recommendations